I take care of my husband who has cancer diagnosed in April , we were doing fine I thought , but he hasn’t shown me ant affection / love and always sleeps way over on other side of bed , I asked him why and he says cause his body hurts etc... I accepted this , now he says he wants nothing to do with me after almost a year of treatments n me by his side all along , I think because it’s another women , or maybe the cancer I just don’t know , I asked him n he just don’t care about me and shows me that . Don’t know what to do , any suggestions ????
I am thinking that your husband is probably depressed and not feeling all that loving at the moment. He also may be trying to distance himself from you thinking he is making it easier for you later on. Just reassure him that you love him and give him random kisses and hugs. Dont badger him about what is wrong. He is in a terrible place at the moment. I had similar experience at one stage with my partner.
Hang in there...youre doing a great job.
Cancercouncil has a whole range of resources that you might find helpful including this particular one -
From the sounds of it - it's probably a combination of the cancer, the side effects of treatment and the possibility of what's to come that has made them withdrawn. If you can't talk to them then perhaps may consider seeking a counselor? Carers need support too!
I think BJ067 just gave you the best advice. You didn’t say what kind of cancer or what stage. But honestly when they hear cancer, think of how scared they are. It not fair to you to take it out on you, because you are on this journey together. I can tell you, he doesn’t have a girlfriend. He is home sick with Cancer. Is he on steroids. Bc my husband was extremely mean on steroids and I still can’t believe the things he said or called me. When you go to the next dr’s appt speak to someone and tell them how mean he is to you. I learnt this myself first hand. They took him immediately lowered his dose of steroids and the next week took him completely off. I noticed a huge change just with the reducing the steroid, so when he came off he was nicer. And when he is nasty now, it’s not as bad as the steroid. The dr. Told me we should always tell them of changes, even talking to us differently than before is different and could be a side effect of treatment or worse the cancer is somewhere else or spread. But in order for him to get the right treatment you need to talk to them privately. Call them before you go back so it’s behind his back. Wishing you the best and I’m sending my thoughts and prayers your way. Please keep in touch. 🙏🏻❤️
Be part of this supportive community